MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION POLYFLUX; DIALYZER, CAPILLARY, HOLLOW FIBER

BAXTER HEALTHCARE CORPORATION POLYFLUX; DIALYZER, CAPILLARY, HOLLOW FIBER
Catalog Number 102058
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erythema (1840); Heartburn/Indigestion (1883); Hemolysis (1886); Hiccups (1899); High Blood Pressure/ Hypertension (1908); Malaise (2359)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter last name: (b)(6).E1: initial reporter facility name: (b)(6).E1: initial reporter address: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported approximately two hours after the start of a hemodialysis therapy, with a polyflux 17 l dialyzer, the patient experienced symptoms including hypertension, stomachache, general unwellness, skin redness, dark urine, hiccups, and heartburn.The patient required medical intervention in the hospital for hydration, red blood cell transfusion, and more effective dialysis.The patient was hospitalized for approximately three days and then discharged.Dialysis therapy remains ongoing.The patient's hemoglobin level is still low and skin color returned to normal.No additional information received.
 
Additional Manufacturer Narrative
The device was received for evaluation.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.The visual inspection and measurements of the inner diameters were within product specification.The reported condition was not verified.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
POLYFLUX
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - HECHINGEN BADEN DIALYZER
holger - crafoord - strasse 26
hechingen D-723 79
GM   D-72379
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key16778120
Report Number9611369-2023-00052
Device Sequence Number6708863
Product Code FJI
UDI-Device Identifier07332414036416
UDI-Public(01)07332414036416
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K043342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102058
Device Lot Number2-4327-H-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14G SAFETY NEEDLES.; AK 98, 230V, MACHINE.; NIPRON SAFETOUCH DIALYSIS CATHETER.; NOVALINE TUBING.; WRO 300 H, REVERSE OSMOSIS MACHINE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight87 KG